The on-going, first-hand tale of a journey through medical oncology... and what happens after.

Thursday, February 17, 2011


Well - this is not the same chemotherapy experience that I had the first time, but there are marked similarities. I feel like the chemo has hit me harder and faster this time than it did in 2007. Perhaps it is the Irinotecan? Or maybe the Erbitux/cetuximab? Or maybe its just that I am an older dude. Whatever. It translated today into an early departure from work and a three-hour nap in the afternoon. I have had a general level of tummy upset/mild nausea since I started taking the Doxycycline on Monday morning (pre-treatment). And I am already feeling like I am cold a lot (that may be coincidental with a sudden dip in the weather/temperature.. we are supposedly having a winter here after all).

So far so good on the primary side effect from the Erbitux/cetuximab - upper abdominal/facial rash that resembles acne. According to the oncology nurse, we will know one way or the other after the second Erbitux/cetuximab infusion next Tuesday. I am feeling pretty generally stoppered up in the waste-elimination department, and we are trying to gently deal with that using senna (ducosate sodium). More news as it develops. :)

I am still enjoying the fun memories from Orlando and our impromptu trip to Universal Studios/HarryPotterWorld/Cape Canaveral. While I admit to a certain fixation with fantastic worlds, this trip was especially fun because I also got to hang out in Margaritaville every night, listening to Jimmy Buffett songs and thinking about boat drinks. We had a great time.

1 comment:

Anonymous said...

Hello Ed,
My name is Jamie Clark. I am a friend of Will Vancuras' who turned me on to your blog. I am currently undergoing chemo treatments for colon cancer which I was diagnosed with last August.
Wanted to let you know that I enjoy the upbeat attitute you keep throughout you writings and it is so nice to "read and relate' so to speak.

Good luck to you,